Alert archive / Oregon / Storm Warnings in 2017

Storm Warning 6, NWS Medford, OR

March 7, 2017

NWS Medford, OR issued this storm warning at Mar 7, 2017, 2:44 AM PST. It took effect at Mar 7, 2017, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2017, 2:44 AM PST (10:44 UTC)
In effect from
Mar 7, 2017, 10:00 AM PST
Expired
Mar 7, 2017, 7:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

172 
WHUS76 KMFR 071044
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
244 AM PST TUE MAR 7 2017

...STORM FORCE AND GALES WITH HIGH AND VERY STEEP SEAS EXPECTED
LATE THIS MORNING INTO THIS EVENING...

.LOW PRESSURE WILL MOVE NORTHWARD JUST OFFSHORE TODAY BRINGING 
STORM FORCE WINDS MAINLY FROM CAPE BLANCO NORTH AND BETWEEN 8 AND
40 NM FROM SHORE. ELSEWHERE...GALES WITH HIGH AND VERY STEEP SEAS
ARE EXPECTED. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT INTO 
WEDNESDAY.

PZZ350-370-080000-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/
/O.CON.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/
/O.NEW.KMFR.SR.W.0006.170307T1800Z-170308T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
244 AM PST TUE MAR 7 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...
...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

* WINDS...SOUTH STORM 50 KTS LATE THIS MORNING INTO THIS EVENING.
  ELSEWHERE GALES 35 TO 45 KT WITH GUSTS TO 55 KT.

* SEAS...VERY STEEP PEAKING AT 12 TO 16 FEET LATE THIS MORNING
  THROUGH EARLY THIS EVENING. 

* AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY STEEP HAZARDOUS
  SEAS EARLY THIS MORNING. STORM FORCE WINDS WILL AFFECT AREAS
  MAINLY BETWEEN 8 NM AND 40 NM FROM SHORE AND NORTH OF CAPE
  BLANCO LATE THIS MORNING INTO EARLY THIS EVENING...ELSEWHERE
  GALES AND VERY STEEP SEAS ARE EXPECTED.


* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL
WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR
VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

&&

$$

PZZ356-080000-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/
/O.CON.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/
/O.CON.KMFR.SC.Y.0019.170307T1500Z-170308T0300Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
244 AM PST TUE MAR 7 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT.

* SEAS...STEEP 8 TO 10 FEET AT 10 SECONDS EARLY THIS
  MORNING...THEN VERY STEEP PEAKING AT 10 TO 15 FEET THIS MORNING
  THROUGH EARLY THIS EVENING. 

* AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN
  ALL AREAS INTO EARLY THIS MORNING. GALES AND VERY STEEP SEAS
  WILL IMPACT ALL AREAS THIS MORNING, EXCEPT WITHIN 3 NM FROM 
  SHORE AND SOUTH OF BROOKINGS, WHERE CONDITIONS WILL REMAIN 
  HAZARDOUS TO SMALL CRAFT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-080000-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/
/O.CON.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
244 AM PST TUE MAR 7 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* WINDS...INCREASING TO SOUTH GALES 35 TO 45 KT WITH GUSTS TO 55
  KT THIS MORNING. 

* SEAS...STEEP 8 TO 10 FEET AT 10 SECONDS EARLY THIS MORNING. VERY
  STEEP SEAS PEAKING AT 12 TO 16 FEET LATE THIS MORNING THROUGH
  EARLY THIS EVENING. 

* AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY STEEP HAZARDOUS
  SEAS EARLY THIS MORNING...WITH GALES AND VERY STEEP SEAS THIS
  MORNING THROUGH EARLY THIS EVENING. 


* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.


&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
488 
WHUS76 KMFR 072213
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PST TUE MAR 7 2017


PZZ350-370-081115-
/O.CON.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/
/O.CON.KMFR.SR.W.0006.000000T0000Z-170308T0300Z/
/O.NEW.KMFR.SE.W.0018.170308T0300Z-170308T1000Z/
/O.NEW.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
213 PM PST TUE MAR 7 2017

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
2 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM
PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN
EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY. 

* WINDS...SOUTH STORM 50 KTS LATE THIS MORNING INTO THIS 
  EVENING. ELSEWHERE GALES 35 TO 45 KT WITH GUSTS TO 55 KT. 

* SEAS...VERY STEEP PEAKING AT 12 TO 16 FEET LATE THIS MORNING 
  THROUGH EARLY THIS EVENING. 

* AREAS AFFECTED...STORM FORCE WINDS WILL AFFECT AREAS MAINLY
  BETWEEN 8 NM AND 40 NM FROM SHORE AND NORTH OF CAPE BLANCO THIS
  EVENING...ELSEWHERE GALES AND VERY STEEP SEAS ARE EXPECTED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL
WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR
VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

&&

$$

PZZ356-081115-
/O.UPG.KMFR.SC.Y.0019.000000T0000Z-170308T0300Z/
/O.NEW.KMFR.SE.W.0018.170307T2213Z-170308T1000Z/
/O.CON.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/
/O.NEW.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
213 PM PST TUE MAR 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM TO
10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
2 AM TO 10 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT.

* SEAS...VERY STEEP 10 TO 15 FEET AT 10 SECONDS THROUGH EARLY THIS
  EVENING...BECOMING 7 TO 10 FEET AT 9 SECONDS TONIGHT INTO
  WEDNESDAY MORNING. 

* AREAS AFFECTED...GALES AND VERY STEEP SEAS WILL IMPACT ALL AREAS
  THIS AFTERNOON AND EVENING, EXCEPT WITHIN 3 NM FROM SHORE AND
  SOUTH OF BROOKINGS, WHERE CONDITIONS WILL REMAIN HAZARDOUS TO
  SMALL CRAFT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-081115-
/O.CON.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/
/O.NEW.KMFR.SE.W.0018.170308T0300Z-170308T1000Z/
/O.NEW.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
213 PM PST TUE MAR 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO
2 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM
PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN
EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY. 

* WINDS...SOUTH GALES 35 TO 45 KT WITH GUSTS TO 55 KT. 

* SEAS...VERY STEEP 12 TO 16 FEET AT 10 SECONDS THROUGH THIS
  EVENING AND INTO TONIGHT.

* AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY STEEP HAZARDOUS 
  SEAS EARLY THIS MORNING...WITH GALES AND VERY STEEP SEAS THIS 
  MORNING THROUGH EARLY THIS EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.



&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
241 
WHUS76 KMFR 080307
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
707 PM PST TUE MAR 7 2017

PZZ350-370-081615-
/O.EXP.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/
/O.EXP.KMFR.SR.W.0006.000000T0000Z-170308T0300Z/
/O.CON.KMFR.SE.W.0018.000000T0000Z-170308T1000Z/
/O.CON.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
707 PM PST TUE MAR 7 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...
...STORM WARNING HAS EXPIRED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
2 AM TO 10 AM PST WEDNESDAY...

* SEAS...VERY STEEP PEAKING AT 16 TO 18 FEET THIS EVENING THEN
  SUBSIDING TO AROUND 13 FEET LATE TONIGHT.

* AREAS AFFECTED...VERY STEEP SEAS ARE EXPECTED IN ALL AREAS FROM
  FLORENCE TO CAPE BLANCO.


* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-376-081615-
/O.EXP.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/
/O.CON.KMFR.SE.W.0018.000000T0000Z-170308T1000Z/
/O.CON.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
707 PM PST TUE MAR 7 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...
...GALE WARNING HAS EXPIRED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
2 AM TO 10 AM PST WEDNESDAY...

* SEAS...VERY STEEP 12 TO 15 FEET AT 10 SECONDS THIS EVENING THEN
  SUBSIDING TO 8 TO 10 FEET AT 9 SECONDS TONIGHT INTO WEDNESDAY
  MORNING. 

* AREAS AFFECTED...VERY STEEP SEAS WILL IMPACT ALL AREAS, EXCEPT
  WITHIN 3 NM FROM SHORE AND SOUTH OF BROOKINGS, WHERE ONLY SMALL
  CRAFT ADVISORY CONDITION FOR SEAS IS EXPECTED.


* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Mar 6, 9:57 PM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 6, 9:57 PM PST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
957 PM PST Mon Mar 6 2017

.AVIATION...07/06Z TAF CYCLE...Expect mainly MVFR conditions west
of the Cascades tonight, with the greatest likelihood of VFR
being at KMFR. Occasional rain will affect the coast and Umpqua
basin with more or less continuous light snow in the mountains and
terrain obscured. There is a noticeable decrease in precipitation
on the east side, and it has been removed from KLMT TAF. Models
do suggest a brief chance for precipitation and degraded
conditions at KMFR and KLMT late tonight, but south-southeast
winds will pick up tomorrow and downsloping will reduce
precipitation chances. This will also happen at KRBG later
tomorrow as winds increase there. Expect increasing low level wind
shear and strong, gusty surface winds to develop at the coast
(including KOTH) tomorrow morning. -Wright

&&

.PREV DISCUSSION... /Issued 846 PM PST Mon Mar 6 2017/

DISCUSSION...No updates are planned for this evening.
Precipitation continues to gradually diminish this evening as the
strongest jet dynamics lift north of us. Moist, onshore flow will
ensure that at least light precipitation continues through the
night over the mountains and much of the coast. Snow will be a
little heavier in the Cascades north of Highway 140 as upslope
continues there and they will be the last to lose the jet
dynamics. There is a great example of what a barrier to moisture
the Cascades are on satellite the evening. In particular, the new
GOES-R 5 minute clean window infrared loop (Channel 13, 10.35
microns) shows a continuous stream of colder cloud tops over the
west side which suddenly disappear in the lee of the Cascades as
higher level winds downslope off the range. If you look closely at
the warmer clouds downstream across the east side, you can easily
make out the north-south oriented ripples indicative of turbulent
flow off the mountains. This is not unusual, but it is a lot
easier to see with the higher spatial and temporal resolution of
GOES-R.

Models indicate precipitation will continue to diminish through
midnight and then begin to increase in coverage and intensity
again thereafter as a strong warm front approaches the coast.
Winter weather advisories continue until 10 AM tomorrow in the
mountains, and that looks good. However, they will likely need to
be extended through much of tomorrow in the Cascades from Highway
140 north as snow never really lets up there until tomorrow
night.

Elsewhere, snow levels will continue to gradually rise tonight,
and with snow levels on the 07/00Z Medford sounding at around 3000
feet, there *should* not be any problems over the lower
elevations tonight. That said, temperatures in the narrower
valleys that still have snow on the ground (Illinois, Evans,
Applegate, and others) are in the mid 30s, and they will be hard
pressed to rise much more. Thus, it's not out of the question they
see some snow at times again tonight. I would say these locations
are actually more likely to see snow than the passes along I-5,
which are more exposed to the free air snow level. We'll just have
to keep an eye on these places, as it is very difficult to
forecast these nuances. -Wright

Note: the KMAX radar remains down through at least tomorrow.
Technicians will return to the site tomorrow and may be able to
return it to service later tomorrow. But it may be longer
depending on what they find.

PREV DISCUSSION... /Issued 403 PM PST Mon Mar 6 2017/

SHORT TERM...Through Wednesday night...
We'll be shifting from snow concerns to wind and excessive
rainfall and runoff concerns through the remainder of the week.
Headlines have been adjusted today to account for this.

Snow levels have risen to between 2500 and 3000 feet across the
forecast area. Road conditions have improved tremendously in most
areas below 2500 feet due to the efforts of road crews and the
milder air and road temperatures. We do still expect some snow
impacts above 2500 feet tonight through Tuesday morning before
snow levels rise further. In fact, by Wednesday night models are
indicating snow levels in the 7000 to 8000 foot range.

In the meantime, milder air filter into the colder air mass will
result in a slow rise in snow levels to 3000 to 3500 feet through
Tuesday morning. Winter weather advisories remain in effect for
the Cascades, eastern Douglas County, and southern and western
Siskiyou County where additional snowfall will continue to result
in mostly advisory level impacts. Travel for the unprepared will
be hazardous in these areas due to the combination of new snowfall
and recent heavier snowfall in the past 24 hours.

The cold upper level trough that has been over the area will be
giving way to a more westerly flow tonight through Tuesday. South
winds will increase across the area and have issued high wind
watches for the coast, portions of the East Side, and an advisory
for the Shasta Valley for this. This frontal system will move
through Tuesday into Wednesday raising snow levels to 5500 to
6500 feet by Wednesday morning. There has been some disagreement
between the ECMWF and other models beyond this time period as to
how wet it will be and how high snow levels go, but snow levels
this high will begin to yield runoff concerns should they rise
higher, as is currently depicted in the forecast. BTL

LONG TERM...Thursday through Monday...An active westerly jet will
support additional storms moving through the region through next
Monday. On Thursday, a Pacific low pressure system is forecast to
approach the area and bring a cold front into the coast Thursday
night. This front will weaken as it moves inland. Models show a
strong moisture plume associated with this front and precipitation
may be heavy along the coast Thursday into Thursday night with
moderate to light precipitation inland. Models show good agreement
that snow levels will remain high, generally between 7000 to 8000
feet, then will lower on Friday down to around 5500 to 6000 feet.
There remain some model differences on the track of the frontal
system as it moves inland. A slightly more northerly track, as shown
in the ECWMF would support less precipitation, especially over
Northern California during this time period.  There is also some
variability on far snow levels lower on Friday and how much showers
will continue behind the front. Overall, models have trended warmer
with this system and have used a blend of the 12z GFS and 12z ECWMF.
The possibility for heavy rain along the coast, combined with snow
melt in the coastal mountains, will bring the potential for
significant river rises. Coastal rivers and streams may reach or
possibly exceed bankfull, especially in Coos County. A hydrologic
outlook has been issued for this area. Please see the ESFMFR for
details. Given the variability in the model solutions, we will need
to monitor the potential for heavy precipitation and resulting
river impacts.

Saturday through Monday the models bring two additional frontal
systems into the Pacific Northwest. The GFS continues to trend more
towards the ECMWF during this period with a warmer and wetter
solution. So have gone towards a blend and kept snow levels in the
5000 to 7000 ft range during this period and leaned towards higher
chance of precipitation with these fronts, especially from the
Cascades west. /CC

MARINE...Updated 230 PM PST Monday 6 March 2017...Seas will
remain on the cusp of being hazardous to small craft tonight into
early Tuesday morning, wavering from 8 to 10 feet with a dominant
period of 10 seconds. Have therefore extended the small craft
advisory for hazardous seas through 7 am PST. Low pressure and a
strong front will rapidly increase south winds over the coastal
waters on Tuesday, with gales expected for most areas, although a
small area within 3 nm from shore and south of Brookings should
escape the brunt of the winds and have maintained small craft
conditions there. Gale warnings have been hoisted elsewhere with
the bulk of the winds/steep seas occurring from late Tuesday
morning through early Tuesday evening. Winds peak 35-45 kt with
gusts to 55kt between 18z Tue (10am PST) and 00z Wed (4 pm PST)
with seas up around 14-16 feet. Winds and seas should lower below
small craft advisory levels by Wednesday, but additional
disturbances will bring periods of moderate or higher winds with
steep to very steep seas Thursday/Thursday night. -Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Tuesday afternoon through late Tuesday
     night for ORZ030-031.
     Winter Weather Advisory until 10 AM PST Tuesday for ORZ027-028.
     High Wind Watch from Tuesday morning through Tuesday evening for
     ORZ021-022.
     Winter Weather Advisory until 10 AM PST Tuesday ABOVE 2500 FEET
     for for ORZ025.

CA...High Wind Watch from Tuesday afternoon through late Tuesday
     night for CAZ085.
     Winter Weather Advisory until 10 AM PST Tuesday for CAZ080.
     Winter Weather Advisory until 10 AM PST Tuesday for CAZ082-083.
     Wind Advisory from 10 AM to 7 PM PST Tuesday for CAZ081.

Pacific Coastal Waters...Small Craft Advisory from 7 AM to 7 PM PST
     Tuesday for PZZ356.
     Gale Warning from 7 AM to 7 PM PST Tuesday for
     PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas until 7 AM PST Tuesday
     for PZZ350-356-370-376.

In the hours before

Local storm report, Mar 7, 1:16 AM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
116 AM PST TUE MAR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     SNOW             4 SW WEED               41.37N 122.43W
03/06/2017  U6.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            TOTAL IS FROM MIDNIGHT TO 4 PM PST.

&&

MND

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:07 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas16 hr
Mar 7, 2:13 PM PSTHazardous Seas WarningMFR12 hr
Mar 7, 2:13 PM PSTSmall Craft Advisory for Hazardous SeasMFR47 hr

Nearby

Storm Warnings in Oregon, 2017Every storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.